CSN Login
Members Online: 6

ten years after chemo

hocseega
Posts: 2
Joined: Dec 2001

I am having all over joint pain. Wondering if it is a long term side effect of chemo. Have a friend about the same time "out" having the same thing.

maud
Posts: 183
Joined: Nov 2001

Hi,
Iam one year out of chemo and having alot of joint pain also.I was wondering if it was a side effect from the chemo or maybe the Tamoxifen. I have to see the oncoligist In Jan. so I am going to ask. It is very painful thats for sure.I just thought that you might like to know that there are others out here that are having the same thing. I am sorry I don't have any answers for you just that I share your pain. If I do find out anything I will let you know. You Take Care. God Bless Debbie

24242
Posts: 1417
Joined: Mar 2001

I am sure you have read my post of advice before now. I have been racked with pain since completing my treatments. Side affects from chemo often the case. Most women walk around thinking that this is part of the cure or something. I even heard a pain specialist say the very same thing. Woman can ignore allot it seems. I on the other hand must be a baby, so I refused to suffer anymore than I have to. Give me morphine if I am curled up in the fetal position after surgery, at least I then will be able to get up and move around, the best thing one can do for themselves. Tylinol 3 isn't the only pain killer needed. Some doctors believe the mastectomy doesn't hurt, and it doesn't for some but for others it turns nerve endings into a pain playground.
They now know what trauma to the body can do. Hence post traumatic syndrome and fibro myalgia.
In this day and age there are so many things one can do, the first not letting the doctors forget your in pain, if you are suffering. It took a couple of years of agony before my pain was taken seriously. I ended up being diagnosed with nervous disorders, arthritis, degenerative back disorder and irritable bowl syndrom. All of these contribute their own pain to the package, as each disorder was addressed the next one would come to the forefront.
Too often the pain is brushed off, women seem to be depressed and angsious allot. More often than not it is because of our pain that we are depressed. Get the pain addressed with drugs or look for alternative therapies. If we all read the small print on the chemo drugs we would all know the 1 percentiles that are possible for side affects in the treatment of our diseases. Some of us more sensative than others. They now can check genetically for this sensativity and dose accordingly unlike give her all she can stand thinking. This is the one thing I can't stress enough. In our survival we should also have the Quality for our Lives. I have had problems along the way and know when something is wrong, but don't waste time thinking about cancer again. I have found a live for myself and hope to feel the magic one day of this CURE.
There is HOPE.
Tara

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

I was told I had developed arthritis but after suffering for a year I took over the counter mineral supplement, glucosamine and almost over nite my pain disappeared. Give it a try. Took 1-a-day for joint health. My onco never even suggested it. They are not trained in many nutrition classes. I was also suffering from neuropathy from Taxol but my tingling is not as severe once I took glucosamine. Margaret

jeancmici
Posts: 682
Joined: Feb 2001

Hi Margaret,

Is your medicine just glucosamine. I noticed it always seems to be combined with chondroitin (sp?). You are also on tamoxifen if I remember correctly. I always hesitate adding anything but I surely could use some relief from aching joints and muscles!

Of course, aches are nothing compared to what we hope does not return. Maybe I'll give it a try.

A happy and healthy new year to you.
Jean

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

The one-day brand does not have chondroitin but comes with Vitamin C and E. Costco carries it with Chondroitin. Heard this supplement has been used in Europe with great success. Great hearing from you. Merry Christmas and have a great 2002. Margaret

isaiah4031
Posts: 243
Joined: Jun 2001

Hi Jean,
I am so amazed after reading all these posts about the joint pain. I have that and I just assumed I was getting old and it was arthritis. Nothing seems to help. I've only been on Tamoxifen for a few weeks, but I've had the pain longer. Could it be related to the chemo? I had 3 treatments of a/c.
Thanks, Jayne

jeancmici
Posts: 682
Joined: Feb 2001

I don't know - but I have a lot of pains. My breast was feeling not too bad and underarm also, then after radiation, it now continues to hurt more and more. I see my surgeon for a six-month check-up January 2.

And I am tired all the time. I do what I have to do, but for anything extra, I have to push myself.

But I am old - 64 is somewhat past middle-age, right!? And no pains equal the pain I had with taxol - without meds I could do nothing - not even sleep.

Hoping 2002 is a better year for us all.
Jean

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network